NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › EDS/MS/Chiari › Who has neck pain with pain at the bottom back of their heads that radiates down to their shoulders? › Reply To: Who has neck pain with pain at the bottom back of their heads that radiates down to their shoulders?
I have been diagnosed with Chiari 0 Malformation with 3mm herniation. Obviously I don’t fit the 5mm criteria for Type 1. I started taking Diamox and became violently ill. I also had a moment where I ended up driving to McDonald’s to get breakfast but when I got to class I had no recollection of stopping off at McDonald’s. I also have no idea what McDonald’s I went to. I literally felt like I was outside my body for 2 days after only taking one dose.
Is there another alternative drug that has the same or similar effects? We discussed that my herniation is possibly a result of hydrocephalus and the pressure pushing down on my brain.
I have neck pain all the time that radiates to my shoulder blades. I also have issues changing postures. Lying down is comfortable for a little and then the pain comes back. However, when I sit up I feel like I am going to faint. (I do have Neurocardiogenic Syncope but have triggers that I am able to control).
Not sure where to go from here. My doctor does not want me to continue taking Diamox, and I don’t really want to consider decompression surgery just yet.
Hi Jill, This is one of the toughest questions I get asked. IV mannitol can work, but only in a hospital setting, Topamax works a bit, but has more side effects. Lasix works a bit (I actually take Diamox AND Lasix), but again, likely not enough. I have seen someone work around their sulpha allergy by working closely with their allergist and building up very slowly. Dr. Castells in Boston (mast cell specialist) may be able to help, too. She made a protocol for patients with ovarian cancer who react to about the only effective medication there is for it! Thank heavens, with her mind on it, these people can still take the medication. She may be worth a try. She may also be able to give you something to hold off your reaction to it. With the risks of a shunt, etc., I’d highly recommend looking into it.
Big hug, Diana